Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Unable to eat solid food after laparascopy. Still have lightheadedness and bloating. How long should I wait before seeing a doctor?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
Question
I had a laparoscopy 4 days ago and they treated endometriosis on the front of my uterus and back of my uterus (also in back uterus wall) I also had a mirena coil fitted. I have had 2 laparoscopys before and both times endometriosis was found and removed. My symptoms prior to the laparoscopy were painful heavy periods, increasing pain with sex, lightheadedness, randomly feeling faint, depression, anxiety, consitpation, bloating and excess gas, I have also been unable to eat meals and significant solid foods for over 6 weeks now - I can only manage liquids, dairy makes me feel worse, I can eat potato and the odd biscuit. My pain from the laparoscopy has died down a lot now however all of my previous symptoms are still present (other than heavy and painful period, I have not had sex yet). How long should I wait before seeing a doctor and seeking further options? I have been signed off work for 2 months already with this and I have been made redundant, my life is very stressful right now as I have no money and constantly feel unwell. I have had so many blood tests, ECG heart scan, swab tests, urine test, stool sample... all have come back fine, but I do have a slightly low blood pressure, and slightly low FSH levels both of which my doctor said I don't need to worry about. Can anyone help?
Posted Fri, 14 Sep 2012 in Vaginal and Uterus Health
 
 
Answered by Dr. Ketan Vagholkar 32 minutes later
Hi,
Endometriosis is a disease which can only be controlled. It is controlled only symptomatically. The deposts will shrink and become atretic only after the hormonal stimulus stops that is after menopause.Repeated endoscopies will not be of much help in the long run. If the deposits are present on the bowel you will develop bowel symptoms like constipation or colic as you have been already experiencing. Excruciating and intractable pain will require surgery time and again. But there is no guarantee of cure.
The vitamins which you are taking seem to be fine.
You need to take a proper diet with good amount of fiber in it as well as plenty of oral fluids.
Antispasmodic pain killers will be the only treatment as it stands now.
Over ambitious hormonal treatment can affect your fertility. So it has to be avoided.I hope this answers your querry.
With regards
Above answer was peer-reviewed by
 
Follow-up: Unable to eat solid food after laparascopy. Still have lightheadedness and bloating. How long should I wait before seeing a doctor? 7 minutes later
The consultant said he only found the endometriosis on my uterus, how would that affect my bowels and inability to eat proper meals?
Am I being too impatient with my recovery expecting for the symptoms to have reduced after 4 days?
I am loosing hope of ever finding out why I am unable to eat meals, feel faint 50% of the time and feeling generally down and drained of energy.
I understand that endometriosis is a long term disease and I have to learn to cope with the symptoms, last time I had a coil fitted it stopped my periods so I am hoping this will be the case again and may reduce any further symptoms.
I don't understand the connection between endometriosis on my uterus and all the other symptoms mentioned (other than heavy and painful periods and pain during sex)...
 
 
Answered by Dr. Ketan Vagholkar 18 minutes later
Hi,
Thanks for the reply.
The deposits of endometriosis are usually in the pelvis. If they are to the left side of the uterus or in the pelvi pouch there is a high likelihood of bowel getting stuck to it and giving rise to bowel symptoms.
Mirena is a hormonal release type of contraceptive. As a result your menses had stopped.
The continuous feeling fainting or giddiness is due to inadequate intake of fluids and nutrition.
I hope this answers your doubts.
With regards
Above answer was peer-reviewed by
 
Follow-up: Unable to eat solid food after laparascopy. Still have lightheadedness and bloating. How long should I wait before seeing a doctor? 7 minutes later
Thank you for your help.

What you have said makes sense. Will taking antispasmodic medication help relieve the symptoms if this is the case? The discomfort is always on the left hand side and alway has been - for 8 years now.

Is it also normal for my clon to become very inflamed? I had to call an out of hour doctor 2 weeks ago because I was in so much pain and felt so swollen and abdomen was gurgling do much, he said my colon was very inflamed and I took omeprazole for 5 days which did help, but didn't enable me to eat meals without discomfort. Is it likely that this may be caused by endometriosis?

You have been such a great help so far x
 
 
Answered by Dr. Ketan Vagholkar 14 minutes later
Hi,
As I have advised continue with antispasmodic medications whenever you have paroxysms of pain.
Yes the left or terminal colon lies in close proximity to the uterus and is commonly affected in endometriosis. During menses the deposits swell up with increased blood supply giving rise to severe colonic irritation and inflammation. This can cause intestinal colic, constipation and even vomiting and severe anorexia.. the proximal intestinal function will slow down giving rise to abdominal fullness and loss of appetite.
It would be advisable to increase the intake of water and fiber at the time of menses. A stool softner would also help during this period.
I hope this answers your querry.
With regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor